IRUS Total

Yang-Mills theory from the worldsheet

File Description SizeFormat 
PhysRevD.98.086022(1).pdfPublished version125.06 kBAdobe PDFView/Open
Title: Yang-Mills theory from the worldsheet
Authors: Adamo, T
Casali, E
Nekovar, S
Item Type: Journal Article
Abstract: We give a new description of classical Yang-Mills theory by coupling a two-dimensional chiral conformal field theory (which gives the tree-level S matrix of Yang-Mills theory at genus zero) to a background non-Abelian gauge field. The resulting model is solvable, and when the gravitational degrees of freedom are decoupled, the nonlinear Yang-Mills equations are imposed as an exact worldsheet anomaly cancellation condition. When gravitational modes are reinstated, we find gauge anomalies analogous to those appearing in heterotic string theory.
Issue Date: 23-Oct-2018
Date of Acceptance: 1-Oct-2018
URI: http://hdl.handle.net/10044/1/64278
DOI: https://dx.doi.org/10.1103/PhysRevD.98.086022
ISSN: 2470-0010
Publisher: American Physical Society
Journal / Book Title: Physical Review D
Volume: 98
Issue: 8
Copyright Statement: © 2018 The Author(s). Published by the American Physical Society under the terms of the Creative Commons Attribution 4.0 International license. Further distribution of this work must maintain attribution to the author(s) and the published article’s title, journal citation, and DOI.
Keywords: Science & Technology
Physical Sciences
Astronomy & Astrophysics
Physics, Particles & Fields
Publication Status: Published
Open Access location: https://arxiv.org/pdf/1807.09171.pdf
Article Number: 086022
Online Publication Date: 2018-10-23
Appears in Collections:Physics
Theoretical Physics